Neutrophils engraftment delay during tigecycline treatment in 2 bone marrow-transplanted patients

Research output: Contribution to journalArticlepeer-review

Abstract

BACKGROUND: Tigecycline is the first available drug of glycylcycline family. Because of recent introduction, some of its adverse effects could be still unexplored. OBSERVATION: We report the cases of 2 boys who underwent an allogenic bone marrow transplantation for acute myeloid leukemia and were treated with tigecycline. Erythrocyte and platelet engraftment followed a normal course, but the neutrophil count remained low despite the increase in leukocyte count. After tigecycline interruption, the neutrophil count rapidly raised in both cases. CONCLUSIONS: Neutropenia was suspected to be secondary to tigecycline exposure. In vitro experiments were performed, which suggested tigecycline influence on myeloid cells survival.

Original languageEnglish
JournalJournal of Pediatric Hematology/Oncology
Volume35
Issue number1
DOIs
Publication statusPublished - Jan 2013

Keywords

  • bone marrow transplantation
  • engraftment delay
  • myelotoxicity
  • tigecycline

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Oncology
  • Hematology

Fingerprint Dive into the research topics of 'Neutrophils engraftment delay during tigecycline treatment in 2 bone marrow-transplanted patients'. Together they form a unique fingerprint.

Cite this